MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA075902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Stenosis (2263); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Evaluation of returned device pending.
 
Event or Problem Description
It was reported to gore that the gore® viabahn® vbx balloon expandable endoprosthesis came detached from the balloon within the patient.Reportedly the device was able to be snared by the physician and removed.The procedure was completed using another vbx device.
 
Additional Manufacturer Narrative
H6: clinical code changed to 4582.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H1: reportable event changed to malfunction (initial report correctly identified this event as a malfunction; follow-up report incorrectly stated serious injury).H6: component code corrected to 515 (stent).
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device lots met all pre-release.Manufacturing.Specifications.The returned device was confirmed as the delivery system (135 cm) for a gore® viabahn® vbx balloon expandable endoprosthesis (7 x 59 mm) device.The endoprosthesis was not present on the balloon and was not returned with the delivery system.The cause of the reported failure mode of endoprosthesis loses retention to delivery system could not be established with the information provided, including the device evaluation.It was reported that the physician suspected the stent dislodged due to calcification in the common iliac artery.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13635212
Report Number2017233-2022-02775
Device Sequence Number13984448
Product Code PRL
UDI-Device Identifier00733132637294
UDI-Public00733132637294
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Model NumberBXA075902A
Device Catalogue NumberBXA075902A
Device Lot Number23476776
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/03/2022
02/03/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date05/25/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexUnknown